Medical Questions > Conditions and Diseases > Acid Reflux Forum

return of upper abdominal pain and general discomfort.

User Profile
cezanne (online)

3 hours and 52 minutes ago






I was dianosed with GERD three years ago. Have been on PPI (Dexilant) with some success, eventhough there has been continuing acid in the throat. Last week, suddenly, I began to have bloating, mostly after eating, but also most of the day. There is also a return of upper abdominal pain and general discomfort in the stomach - chiefly after eating.


Did you find this post helpful?
|

User Profile
replied October 4th, 2012
Acid Reflux Answer A39245
Hi,
Welcome to ehealthforum,
If the symptoms have worsened while being on PPI use, then you should consider reporting your symptoms immediately to your treating doctor/gastroenterologist. See if other classes of drugs or combination therapy give you relief. Treatment with antibiotics, H-2 blockers, antacids, and drugs that protect the stomach lining are few that help if PPIs alone are not helpful. Often combination therapy or triple therapy using 3 types/classes of drugs work in stabilizing initial symptoms. Meanwhile avoid anti-inflammatory drug use, maintain healthy diet and avoid use of citrus fruits/juices. Take cold milk at night (it helps in soothing the symptoms, but should be avoided if you have lactose intolerance). Avoid caffeinated and carbonated beverages. Drink plenty of water. Avoid gap of more than 2-3 hours between meals (unless you are asleep). Be in regular monitoring and follow-up with your treating doctor/gastroenterologist and report any new/abnormal symptoms immediately.
Take care.


|
Did you find this post helpful?
This question has been answered by the doctor. This topic is now open for public discussion, however no comments below this point will be answered by a doctor.
Must Read
Almost everyone experience heartburn or acid indigestion at times. But what is acid reflux and how could it cause more serious problems?...
Can you tell the difference between common heartburn symptoms and signs of more serious digestive problems? Learn when and how to take action for acid reflux....
Heartburn is common, but it is not trivial. It's important to diagnose and treat heartburn or acid reflux as early as possible. Review diagnostic procedure now...
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Acid Reflux , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.